Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking aleve. Started experiencing upset stomach and some bleeding. Will it be cured on its own?

User rating for this question
Very Good
Answered by

Pediatrician, Cardiology
Practicing since : 2006
Answered : 1448 Questions
I have been taking Aleve for about a week, with some other pain killers and now I am experiencing a very upset stomach and some bleeding when I use the bathroom. I realized it was the Aleve this morning and am not going to take anymore. Will the bleeding subside on its own?
Posted Fri, 2 Nov 2012 in Medicines and Side Effects
Answered by Dr. Pradeep Kumar 23 minutes later
Thanks for the query
You have taken right decision to stop the Aleve. In most of the cases, as it is drug induced, bleeding subsides by stopping the medicine. This bleeding is generally due to NSAID induced gastritis or may be gastric ulcer. You can take proton pump inhibitor available over the counter like PRILOSEC OTC. It will help in stomach upset and stop bleeding by decreasing the acid secretion.
I hope this answers your query well
I will be available for your follow up question if any.
Wish you good health
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor